... nightmares... do these decrease in time? I realize it is one of the side effects but really disturbing. Did not get a good sleep.Thanks
I also take gabapentin, and my nightmares went away within two weeks of taking it, so worry not.
But, if you keep having them call your doc, maybe there is different med that won't give you nightmares.
I have tried many drugs to prevent migraines, and recently was also prescribed Gabapentin to stop facial pain (trigeminal neuralgia). Three medications have given me bad dreams: Amitriptyline, Nortriptyline, and Gabapentin.
Amitriptyline was the WORST. I had horrible realistic night terrors, and wasn't willing to wait it out. If you have horrendous nightmares, I would either try a different medication or use cannabis (medical marijuana) before bed. Cannabis suppresses dreams altogether. What I did is switch to Nortriptyline and use cannabis before bed for about a month until my body got used to the medication. I also started taking the medication at 7 PM instead of right before bed. Now, I can tolderate Nortriptyline well and don't have bad dreams very often. If I do, they are very mild (i.e. Had a dream that I was at a dance competition and forgot the choreography... lol)
For Gabapentin I'm going to try the same method. My Gabapentin bad dreams only seem to happen if I take the medication too late into the evening.
I hope these suggestions help!
I myself.have been using gabapentin 600mg every morning. I started having nightmares within two weeks. I contacted my primary care physician and told her about the nightmares. She stated gabapentin will not give you nightmares. I stopped taking gabapentin on my own, nightmares went away. Should my physician be better informed about side affects of this drug?
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.